MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 123F6P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per report received from austria, while trying to inflate the balloon with air and inject contrast media for a second time during a crt (cardiac resynchronization therapy) pacemaker procedure, the balloon of this swan-ganz catheter burst and a small piece of the balloon was missing; therefore, it did not inflate anymore.The catheter was withdrawn; the remaining balloon was confirmed to be attached to the catheter body.Then, the insertion catheter was flushed, and the balloon missing piece was searched in the working area without success.The device had been tested prior to use correctly.There was no allegation of patient injury.Patient demographics have been requested.The device was available for evaluation.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product an investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, while trying to inflate for a second time the balloon with air and inject contrast media to check catheter position during a crt (cardiac resynchronization therapy) pacemaker procedure, the balloon of this swan-ganz catheter burst and a small piece of the balloon was missing; therefore it did not inflate anymore.The catheter was withdrawn; the remaining balloon was confirmed to be attached to the catheter body.Then, the guiding catheter was flushed, and the balloon missing piece was searched in the sterile area of the operating room and inside the patients body via fluoroscopy without success.The device had been tested prior to use correctly.No further intervention was performed.There was no allegation of patient injury.The patient is in good health.
 
Additional Manufacturer Narrative
As per information received, added information to section a2, a3 and updated b5 (the guiding catheter was flushed, and the balloon missing piece was searched in the sterile area of the operating room and inside the patients body via fluoroscopy without success.No further intervention was performed.The patient is in good health.
 
Additional Manufacturer Narrative
The device was received for evaluation.As received, balloon was found ruptured and the balloon latex edges did not appear to match up.Through lumen was patent without any leakage or occlusion.No other visible damage or inconsistency was observed from the catheter body or syringe.Evaluation results revealed that the reported event was confirmed.Further investigation was completed by the engineers in the manufacturing site, based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.The manufacturing records were reviewed and there is no indication of a related nonconformance; all process parameters were met and inspections passed successfully.All events will continue to be reviewed and monitored.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
MDR Report Key20359087
Report Number2015691-2024-07544
Device Sequence Number15456822
Product Code DYG
UDI-Device Identifier00690103000375
UDI-Public(01)00690103000375(17)241219(11)221220(10)64747054
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model Number123F6P
Device Lot Number64747054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/15/2024
12/05/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/11/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale